MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LTD. CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ (5 PACK)

INTEGRA LIFESCIENCES (IRELAND) LTD. CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ (5 PACK)
Catalog Number C7411S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that the tip of the cusa clarity 36khz curved extended microtip¿ (c7411s) broke when used in the patient.Fortunately, all fragments were found.The tip was replaced and the surgery was completed.It is unknown if there was patient injury, but significant increase in surgery time was reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information received indicating the following: - what was approximately the time increase of the surgery? (more or less than 30 minutes?) >30minutes - did the issue(s) lead to any user/ patient injury or death? >no - only if applicable: did the issue(s) result in smoke, fire, and/or burns? > no - were all the fragments well removed from the patient? > as far as recognizable, yes - were any additional examinations needed for the patient? > not yet investigation findings: the cusa clarity 36khz curved extended microtip¿ (c7411s) was not returned; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.However, the cusa clarity ifu lists the warnings and cautions that could be related to the reported condition: ¿ when the handpiece is powered on, contact of the tip with a hard surface (for example: a metal instrument, tray, staples, clips, instruments, and so on) may damage the tip of the handpiece.¿ to avoid injury or damage to equipment, place system in standby prior to changing tip or clearing a clog.¿ avoid excessive lateral loading of cusa clarity tips.This may result in injury to the patient and/or user, or equipment damage.¿ when testing the handpiece, do not allow the tip to come in contact with any person or object during tip activation.Contact may result in injury to the patient and/or user, or handpiece tip damage.¿to avoid product damage, always use the torque base to hold the handpiece while using the torque wrench to tighten or loosen the tip.Avoid over torqueing the tip.The root cause is most likely that one or more of the above warnings was not avoided.It was reported that it broke in the patient, however any of these warnings could apply, since it could have been damaged in any of the aforementioned ways either prior to use in the patient or during use in the patient, then broken off ultimately in the patient.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h6, h11.The cusa clarity 36khz curved extended microtip¿ (c7411s) was subsequently returned for evaluation: failure analysis - evaluation of the returned tip confirmed the fracture.From analysis of the fracture, the same root cause analysis previously reported performed in follow-up #1 prior to the return of the product still applies.Root cause - the root cause is most likely that one or more of the below warnings was not avoided.It was reported that it broke in the patient, however any of these warnings could apply, since it could have been damaged in any of the aforementioned ways either prior to use in the patient or during use in the patient, then broken off ultimately in the patient.The cusa clarity ifu lists the warnings and cautions that could be related to the reported condition: when the handpiece is powered on, contact of the tip with a hard surface (for example: a metal instrument, tray, staples, clips, instruments, and so on) may damage the tip of the handpiece.To avoid injury or damage to equipment, place system in standby prior to changing tip or clearing a clog.Avoid excessive lateral loading of cusa clarity tips.This may result in injury to the patient and/or user, or equipment damage.When testing the handpiece, do not allow the tip to come in contact with any person or object during tip activation.Contact may result in injury to the patient and/or user, or handpiece tip damage.To avoid product damage, always use the torque base to hold the handpiece while using the torque wrench to tighten or loosen the tip.Avoid over torquing the tip.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ (5 PACK)
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21657340
Report Number3006697299-2025-00034
Device Sequence Number20716971
Product Code LFL
UDI-Device Identifier10381780126355
UDI-Public10381780126355
Combination Product (Y/N)N
PMA/510(K) Number
K161882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC7411S
Device Lot Number7444228
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer04/23/2025
07/29/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date05/20/2025
08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown